A 20-year-old male asked:
If i took too much zinc over a month and experienced hair loss, should i supplement iron ?
1 doctor answer • 1 doctor weighed in
Holistic Medicine 41 years experience
If iron is low...: It is possible that excess zinc can cause low iron which can cause hair loss. In the best of worlds you should have your iron levels checked; if it is low then iron is likely to help. The reason for caution is that iron is a pro-oxidant which can increase risk of heart disease and cancer so you don't want to take it unless you need it! see http://bit.Ly/1a76u8f
you can also eat iron-rich foods.
4.8k viewsAnswered >2 years ago
Last updated Oct 8, 2013
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.